Alert archive / California / Wind Advisories in 2017
Wind Advisory 1, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 7, 2017, 4:26 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2017, 4:26 AM PST (12:26 UTC)
- Expired
- Jan 7, 2017, 5:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
705 WWUS76 KHNX 071226 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 426 AM PST SAT JAN 7 2017 CAZ092-095-080100- /O.NEW.KHNX.WI.Y.0001.170107T1226Z-170108T0100Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 426 AM PST SAT JAN 7 2017 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. * LOCATION...ONLY ALONG INTERSTATE 5 THROUGH THE GRAPEVINE. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THROUGH THE AFTERNOON * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND POWER OUTAGES MAY RESULT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB
1 follow-up statement
556 WWUS76 KHNX 080045 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 445 PM PST SAT JAN 7 2017 CAZ092-095-080145- /O.EXP.KHNX.WI.Y.0001.000000T0000Z-170108T0100Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 445 PM PST SAT JAN 7 2017 ...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON... WINDS ALONG THE GRAPEVINE CORRIDOR HAVE DIMINISHED TO BELOW ADVISORY LEVELS. $$ DUDLEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 6, 3:37 PM PST, 12 hours 49 minutes earlier.
Area forecast discussion, Jan 6, 3:37 PM PST, 12 hours 49 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 337 PM PST Fri Jan 6 2017 .SYNOPSIS... Dry weather expected for most of tonight before a wet storm moves into central CA Saturday morning. Periods of heavy rain and high country heavy snow in the Sierra will be probable Saturday through Monday. A wet weather pattern possible through next week. && .DISCUSSION... Some freezing temperatures this morning especially in the central valley with clear skies. Some low level clouds kept the South valley a bit warmer. Otherwise a brief period of dry conditions through late tonight before the next wet system moves into central CA. 24 hour temperature trends show warming in the mountains but cooler temperatures in lower elevations. Think fog threat and freezing temperatures should be mitigated by increasing cloud cover from the upstream tropical moisture off the CA coast. Satellite images show a long fetch of tropical moisture in between mid-way to Hawaii to near the CA coast. IR images show cooling tops due to disturbances moving through the upper level flow. Models have come into good agreement with this atmospheric river pattern. Progs show moisture and clouds increasing tonight and precipitation spreading from west to east during the early morning Saturday. Strong SW onshore flow may result in rain shadowing along the west side of the San Joaquin Valley. The initial moisture fetch will move over central CA Saturday. The highest precipitation rates should occur over the Sierra due to strong SW wind at 10kft resulting in good orographic lift. Snow levels will start out around 6000 feet and rise quickly to above 9000 feet by Saturday night. Models indicating the atmospheric river will shift northward Sunday due as the Epac trough digging south and the pattern becoming more amplified. Much of the South Valley and Kern county will see a break in the rainfall Sunday. However, the Sierra Nevada should continue to see significant precipitation with continue orographic flow in the favorable SW wind flow. The moisture band will start moving S Sunday night as colder air moves onshore over N CA. Expect periods of heavy rainfall Sunday night into Monday morning as a cold front pushes through the area from N to S. Snow level in the Sierra should lower around 7kft Monday. The storm will be wrapping up late Monday. There will be a brief break before another system moves into the area Tuesday night with possibly more heavy rain and high elevation snow expected to continue through Wednesday night. Have low confidence for the extended part of the forecast due a large spread in this morning operational models. && .AVIATION... MVFR conditions developing over the Sierra Nevada and foothills in clouds and precipitation after 09z Saturday...then widespread MVFR and areas of IFR conditions after 18z Saturday. Areas MVFR in theTehachapi Mountains after 15z Saturday. Otherwise VFR conditions will prevail with local MVFR visibilities in precipitation over the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is low. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Flash Flood Watch from late tonight through Monday afternoon CAZ093>097. Flood Watch from late tonight through Monday afternoon CAZ089>092. && public...MV avn/fw...Bean prev discussion...JDB synopsis...MV weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 9:03 AM PST | River Flood Warning | HNX | Mariposa | 54 hr |
| Jan 7, 9:30 AM PST | Areal Flood Advisory | HNX | Kern | 60 min |
| Jan 7, 10:29 AM PST | Areal Flood Advisory | HNX | Kern | 61 min |
| Jan 7, 11:57 AM PST | Areal Flood Advisory | HNX | Fresno, Tulare | 63 min |
| Jan 7, 12:57 PM PST | Flash Flood Warning | HNX | Fresno, Tulare | 63 min |
| Jan 7, 2:17 PM PST | Flash Flood Warning | HNX | Fresno, Tulare | 58 min |
| Jan 7, 3:34 PM PST | Flash Flood Warning | HNX | Kern | 56 min |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.